Preface: I was diagnosed with HIV September 10, 2001. I started out on Trizivir 1-pill 2x a day. then switched to Kaletra, Reyataz, and Sustiva. I took Kaletra & Reyataz in the a.m. then in the p.m. I took the 3-drug cocktail. for, 10+ years this combination worked amazingly well plus I am adherent to medication directions. Minus the side effects the combination worked, but it has left me with HIV related neuropathy caused by 10 years of the cocktail. My Physician retired and is now President of the AMA. I went through several HIV specialist for a bit, until I found one that listens and actively engages me. She is Polish and absolutely amazing. I have trust in her, she doesn't negate my intelligence just because she is the doctor. She switched me to Complera and took me off the drugs causing side effects. Complera is another amazing combination drug to combat the virus. Sorry for being long winded but I thought it was beneficial.
Problem: HIV Neuropathy and pain management. For three years my Primary Care-PC and my Neurologist worked in conjunction to put me on Gabapentin & Cymbalta. It got to a point I was taking 800 mg of Gabapentin 4x a day with Cymbalta moving from 30mg to 60mg. I was eventually referred to a Pain Management Specialist who took me off the Gabapentin and replaced it with Lyrica 75 mg 2x a day. Lyrica with the Cymbalta worked great, for a while. Then he wanted me to try Amitryptiline, never again nor the same family of drugs. Let's just say it messed with me so bad that I went to my local pharmacist and told them what was going on and they refused to give me anymore and noted it in their system by my request. Now I am on 800mg if Ibuprofen PRN, Lyrica 175 mg, and he is helping me to come off the Cymbalta by my request because my Trusted HIV doc said it was a horrible drug to be on. So I'm slowly coming off the Cymbalta. I am at the point of taking 1-30 mg every other day.
I am in pain. From my knees to my toes it is cold, numb, tingling, prickly, and cramping more often than not. I have never felt my knees be numb! My pain specialist doesn't understand HIV related neuropathy and how much pain it causes your whole body when you take your HIV med. He tries to give me things for Diabetic neuropathy which is similar but very different in many characteristics. How can I get him to understand that I've tried everything but narcotics for over 3.5 years now, and that I am going to have to add narcotics to my medicine because what we are doing is not working? How do I even broach the subject with him about narcotics? I don't want to be labeled a drug seeker and I live in KY where it has gotten very strict on prescribing narcotics. I have resorted to marijuana to help settle my legs at night which it does a good job but not the best at times. It does make the pain easier to bear and helps me rest. I have missed to much work lately and my quality of life is not acceptable. I need help or advice on how to proceed. By the way I bought the full version of this app and I am so glad I found it. it is a great app and I'm looking forward to the future plans for the app, it would be awesome if you could use it in conjunction with web md. Thank you for taking the time to read my rant or problem.